Alert archive / California / Wind Advisories in 2017
Wind Advisory 4, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 18, 2017, 4:08 AM PST. It took effect at Jan 18, 2017, 4:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2017, 4:08 AM PST (12:08 UTC)
- In effect from
- Jan 18, 2017, 4:00 PM PST
- Expired
- Jan 19, 2017, 4:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
170 WWUS76 KHNX 181208 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 408 AM PST WED JAN 18 2017 CAZ089-090-182015- /O.NEW.KHNX.WI.Y.0004.170119T0000Z-170119T1000Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...FRESNO 408 AM PST WED JAN 18 2017 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST THURSDAY. * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON WITH STRONGEST GUSTS IN THE EVENING. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. GUSTY WINDS COMBINED WITH WET SOILS WILL MAKE UPROOTING OF TREES MORE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ091-095-182015- /O.NEW.KHNX.WI.Y.0004.170119T0300Z-170119T1200Z/ SOUTHWESTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 408 AM PST WED JAN 18 2017 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST THURSDAY. * LOCATION...AROUND THE SAN EMIGDIO AND TEMBLOR MOUNTAIN RANGES...INCLUDING INTERSTATE 5 THROUGH THE GRAPEVINE. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL INCREASE EARLY THIS EVENING WITH STRONGEST GUSTS FROM THE LATE EVENING INTO THE EARLY MORNING. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCH
4 follow-up statements
459 WWUS76 KHNX 182016 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1216 PM PST WED JAN 18 2017 CAZ089-090-190430- /O.CON.KHNX.WI.Y.0004.170119T0000Z-170119T1000Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...FRESNO 1216 PM PST WED JAN 18 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST THURSDAY... * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON WITH STRONGEST GUSTS IN THE EVENING. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ091-095-190430- /O.CON.KHNX.WI.Y.0004.170119T0300Z-170119T1200Z/ SOUTHWESTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 1216 PM PST WED JAN 18 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST THURSDAY... * LOCATION...AROUND THE SAN EMIGDIO AND TEMBLOR MOUNTAIN RANGES... INCLUDING INTERSTATE 5 THROUGH THE GRAPEVINE. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL INCREASE EARLY THIS EVENING WITH STRONGEST GUSTS FROM THE LATE EVENING INTO THE EARLY MORNING. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOLINA
775 WWUS76 KHNX 190411 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 811 PM PST WED JAN 18 2017 CAZ089-090-191000- /O.CON.KHNX.WI.Y.0004.000000T0000Z-170119T1000Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...FRESNO 811 PM PST WED JAN 18 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY... * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL CONTINUE THIS EVENING WITH STRONGEST GUSTS ENDING AFTER MIDNIGHT. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREES HAVE BE BLOWN DOWN AND A FEW POWER OUTAGES HAVE RESULTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ091-095-191200- /O.CON.KHNX.WI.Y.0004.000000T0000Z-170119T1200Z/ SOUTHWESTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 811 PM PST WED JAN 18 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * LOCATION...AROUND THE SAN EMIGDIO AND TEMBLOR MOUNTAIN RANGES... INCLUDING INTERSTATE 5 THROUGH THE GRAPEVINE. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL INCREASE EARLY THIS EVENING WITH STRONGEST GUSTS FROM THE LATE EVENING INTO THE EARLY MORNING. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB
330 WWUS76 KHNX 190956 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 156 AM PST THU JAN 19 2017 CAZ089-090-191100- /O.EXP.KHNX.WI.Y.0004.000000T0000Z-170119T1000Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...FRESNO 156 AM PST THU JAN 19 2017 ...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... WINDS ARE DIMINISHING ACROSS THE AREA. HOWEVER...GUSTS TO AROUND 30 MPH WILL CONTINUE ALONG THE COASTAL RANGE PASSES FOR THE NEXT FEW HOURS. $$ CAZ091-095-191200- /O.CON.KHNX.WI.Y.0004.000000T0000Z-170119T1200Z/ SOUTHWESTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 156 AM PST THU JAN 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * LOCATION...AROUND THE SAN EMIGDIO AND TEMBLOR MOUNTAIN RANGES...INCLUDING INTERSTATE 5 THROUGH THE GRAPEVINE. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL CONTINUE INTO THE EARLY MORNING. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCH
548 WWUS76 KHNX 191152 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 352 AM PST THU JAN 19 2017 CAZ091-095-191300- /O.EXP.KHNX.WI.Y.0004.000000T0000Z-170119T1200Z/ SOUTHWESTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 352 AM PST THU JAN 19 2017 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... GUSTY CONDITIONS ARE STILL OCCURRING ALONG THE TEMBLOR MOUNTAIN RANGE IN FAR WESTERN KERN COUNTY. THESE WINDS WILL GRADUALLY DIMINISH THROUGH THE MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 17, 2:23 PM PST, 13 hours 45 minutes earlier.
Area forecast discussion, Jan 17, 2:23 PM PST, 13 hours 45 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 223 PM PST Tue Jan 17 2017 .SYNOPSIS...Dry weather will continue through tonight. A few Pacific storm systems will track eastward across the state from late Wednesday through Monday and bring rain and mountain snow to the region. && .DISCUSSION...Our well advertised return to a very wet pattern is on cue this afternoon as storm systems line up over the Pacific. There are at least 3 of them out there on current satellite imagery. The first storm is already bringing precipitation into the Pacific Northwest. As this storm approaches, there will be an increase in high cloudiness across the central California interior tonight. Until those thicker, opaque clouds arrive, patchy fog could reform in the San Joaquin Valley during the first part of tonight and linger into the predawn hours Wednesday. Although the models are slowing down the arrival of precip from this first storm, our break from wet weather will come to an end by Wednesday evening as this system moves onshore. By the time this storm exits into the Great Basin Thursday afternoon, the heaviest precipitation will be over. Showers will linger over mainly the higher terrain Thursday evening and night. Storm #2 will be right on its heels and will likely bring another round of rain and mountain snow to the district Friday into Friday night. This second storm will be a little colder in its wake, so precipitation could end as snow down to 3000 feet by Friday evening. This could make for some potentially hazardous winter travel over the Grapevine and through Tehachapi Pass. Much of the district will get a respite, albeit brief, from wet weather during the first half of the weekend, thanks to weak ridging aloft. Storm #3 looks to be the wettest storm in the series and will bring significant rain and mountain snow back into the central California interior from Sunday afternoon through at least midday Monday. Precip with this storm will diminish to showers by late Monday afternoon or evening as this system departs into the Great Basin. During this time, the arrival of colder air in its wake will bring a renewed threat of snow into the foothills as low as 2500 feet and over the Kern County mountain passes. Additionally, the amount of water that each of these storm systems bring into the central California interior, while beneficial, could also cause flooding of some streets, highways and urban areas along with water rises along area streams. In the southern Sierra, the combined effects of these 3 storms will result in a substantial increase of the snowpack with several new feet of snow by Monday evening. The ensembles forecast a high amplitude ridge to build along the West coast by day 7 with a return of dry weather for the Golden State. Other than low clouds and night and morning fog in the San Joaquin Valley, much of the CWA will benefit from clear skies next Tuesday and probably for much of next week as the upper level ridge remains in control. && .AVIATION... In the San Joaquin Valley, areas of MVFR in mist and haze with local IFR between 06Z Wednesday and 20Z Wednesday. In the southern Sierra Nevada, increasing areas of mountain obscuring IFR in low clouds and precipitation after 12Z Wednesday becoming widespread IFR by 20Z Wednesday. VFR conditions will otherwise prevail over the central CA interior. && .AIR QUALITY ISSUES... On Wednesday January 18 2017... Firepalce/Wood Stove Burning Status is: No Burning Unless Registered in Fresno... Kern... Kings... Madera... Merced and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Storm Warning from 2 PM Wednesday to 2 PM PST Thursday ABOVE 5000 FEET FOR THE CAZ096-097. && public...Durfee avn/fw...DS synopsis...Durfee weather.gov/hanford
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.